# SDR HYIA20180110001

- Difficulty date: January 5, 2018
- Submitted: January 10, 2018
- Operation: Air carrier
- Aircraft: N751CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0217
- Aircraft time: 19,166 hours, 10,103 cycles
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Attach Fitting
- Part number: 082255043
- Condition: Cracked
- Location: Lt Wing
- Part time: 19,166 hours, 10,103 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PREFORMING OTHER MAINTENANCE IN THE IMMEDIATE AREA, A CRACK WAS NOTED LENGTH WISE ALONG THE RADIUS OF THE FORWARD LOWER, OUTBOARD AFT SIDE WING FITTING (SEE ATTACHMENT FOR PICTURES AND DIMENSIONS.) A .065 THICK SHIM WAS INSTALLED BETWEEN THE LOWER HORIZONTAL FACE OF THE FITTING, AND THE UPPER HORIZONTAL FACE OF THE SPAR CAP.  UPON FASTENER REMOVAL, THE INBOARD PORTION OF THE FITTING "RELAXED" OFF THE SHIM, LEAVING A GAP BETWEEN THE FITTING AND THE SHIM.  IT IS POSSIBLE THAT UPON PREVIOUS INSTALLATION, THE HORIZONTAL LEG OF THE FITTING WAS DRAWN DOWN TOO TIGHT TO CLOSE THE GAP WITH THE SHIM, THEREFORE STRESSING THE FITTING, SPECIFICALLY THE RADIUS PORTION.  A THOROUGH RECORDS REVIEW WAS COMPLETED TO REVIEW OF ANY MAINTENANCE THAT MAY HAVE BEEN PERFORMED ON THE FITTING.  NO ENTRIES WERE FOUND.  WE ALSO CONTACTED MANUFACTURER.  THEY ARE CURRENTLY REVIEWING THEIR PRODUCTION INSPECTION RECORDS OF THIS AIRCRAFT FOR ANY DATA. THE OPERATORS INSPECTION PROGRAM PRESCRIBES A DETAILED VISUAL INSPECTION OF THESE AREAS EACH 180 HOUR OF OPERATION. DETAILS OF THIS INSPECTION FINDING WILL BE SHARED WITH ALL MAINTENANCE TECHNICIANS FOR AWARENESS.
